This question is for Robert, or anyone else that has been where I am right now... I have benn off methadone a dose of 65 mg for 101 hours now, I have been on methadone for 6 months at the clinic, 65 mg for about 3 months or so. My question is I have Suboxone from my dr, but I havent taken it yet do to all the stories ive been hearing about being sick if you take it to soon, but im a little confused I have been a user for the last 3 yrs, and I am on my 4th and a half day with nothing, my head feels like its going to explode, my body aches like hell, but I have had way worse withdrales than this before, within just a day of not haveing anything, so my question is, how much longer should I wait till I take the Suboxone???
dear Wildfairy, welcome to the site. The switch to suboxone from methadone is the trickiest, and although you have not taken any for 101 hrs, you still were on a pretty high dose of methadone, that makes it trickier. To reach Robertunderscore325, and that should be an actual underscore instead of the word, don't know how to find that key on my Ipad, look at the top of the page, uner the blue banner with clickable tabs under the drugs.com logo, on the right, right under the blue banner, should be a text prompt for forum/discussion board, click that, and start a thread to robert there, he answers quicker on that side of this site. My suggestion is this, whether you have the pills or films, cut one into fourths, this will be four 2 mg pieces. The normal way to induct a methadone patient is for them to have been tapered too 30 mgs or less of methadone, then wait 72 hours, then start with subutex.
Not trying to be insensitive here, but your dr had no business giving you the suboxone to start on your own, he or she is supposed to give you the first few dose in their office. You should have been evaluated, all info explained to you, your vitals would have also been taken several times and you should have been given subutex. That being said, place ONE 2 mg piece under your tongue, it may take a while for it to dissolve, but be patient, you can take a sip or 2 of water if your mouths is really dry, but do NOT swallow the suboxone piece, keep it under your tongue until it completely dissolves. You may start to feel relief in as little as 20 to 45 minutes, IF you feel worse after a few minutes up to 2 hours after you have dissolved the piece, DO NOT take anymore for 8 to 12 more hours, to avoid very bad precipitated withdrawal. If you feel better, and feel the wd coming back slowly after a couple of hours, you can try 2 to 4 more mgs. The key is if your feel markedly worse after the subs, instead of just possibly not getting quite enough relief, you are likely in precip since there still is methadone in the brain. I you get some relief, guage how you feel at the 2 hour mark, if there is MINOR wd, take 2 to 4 mgs more. This is such a tough post here as you have not been on methadone for a long time, but still the level you were at normally is too high to start subs. Please seek robert also, just giving you what info i know, in case you can't get robert today. Let us know how you are, update us please, best of luck, my prayers are with you, pattishan61
I couldn't say it any better than Pati did. I took some suboxen after methadone without being sick enough but I was even more ignorant at the time about it & took an 8mg sobo & got pretty sick but it did kinda break like a fever after a # of hrs. & was able to take it daily after that at 8mg a day,but could have got by on 1/2 that. It like the narcan wiped my opiate receptors & then I was fine taking suboxone from then on,but I was on a lot less methadone & was just trying to get to next scrip. Just my experience hope it gives you some insight.
wildfairy74. I'll just share my experience. I was taking methadone for two years, 40mg. but not every day, usually 2-3 times a week. I started on 2mgs of suboxone at a time after 48 hours and had no problem. A doctor at a clinic told me, on another occasion, to wait 48 hours but either way your are in withdrawals which is when you are suppose to begin taking suboxone. You don't have to wait to be vomiting and convulsing or in some horrible state of withdrawals to start the medication. I don't think you have anything to worry about after the time you have waited and the fact that you are in withdrawals. Just start with 2mgs and increase 2mgs at a time as needed. Your body will let you know how much you need. You don't have to keep suffering, in fact, it's not good to go in to serious, methadone withdrawals. Take care,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jun 2010 • 2 answers
Posted 10 Jul 2010 • 4 answers
Opana oxy&methadone 400mg a day.3 days no methadone 24 hr no opana took suboxone got very sick help?
Posted 30 Mar 2011 • 3 answers
Posted 18 Jun 2011 • 2 answers
Posted 26 Jan 2012 • 2 answers